Large deviations for independent random walks


Journal Article

We consider a system of independent random walks on ℤ. Let ξn(x) be the number of particles at x at time n, and let Ln(x)=ξ0(x)+ ... +ξn(x) be the total occupation time of x by time n. In this paper we study the large deviations of Ln(0)-Ln(1). The behavior we find is much different from that of Ln(0). We investigate the limiting behavior when the initial configurations has asymptotic density 1 and when ξ0(x) are i.i.d Poisson mean 1, finding that the asymptotics are different in these two cases. © 1990 Springer-Verlag.

Full Text

Duke Authors

Cited Authors

  • Cox, JT; Durrett, R

Published Date

  • March 1, 1990

Published In

Volume / Issue

  • 84 / 1

Start / End Page

  • 67 - 82

Electronic International Standard Serial Number (EISSN)

  • 1432-2064

International Standard Serial Number (ISSN)

  • 0178-8051

Digital Object Identifier (DOI)

  • 10.1007/BF01288559

Citation Source

  • Scopus